Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 81, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 17, 2010, 1:01 PM CDT for Kleberg County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2010, 1:01 PM CDT (18:01 UTC)
- Expired
- Sep 17, 2010, 3:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2966 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 10:39 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 17, 10:39 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1039 AM CDT FRI SEP 17 2010
.DISCUSSION...LOWERED POPS THIS MORNING...AND DECREASED THEM A BIT
FOR THIS AFTERNOON. TROF IS OFFSHORE AND AREA IS ON THE MORE
SUBSIDENT SIDE OF IT. EXPECTING TO SEE SOME RAIN THIS AFTERNOON
WITH DEVELOPMENT OF SEA BREEZE THEN MORE RAIN TONIGHT/OVERNIGHT AS
TROUGH MOVES INLAND. AS A RESULT...LOWERED POPS SOME FOR TODAY BUT
STILL HAVE LIKELY FOR THE COASTAL AREAS AS TROUGH COULD GET CLOSE
ENOUGH TO BRING SHOWERS IN LATE (SHOWERS NOT TOO FAR OFFSHORE AT
THIS TIME).
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 90 77 87 78 88 / 60 60 70 40 50
VICTORIA 92 74 90 75 90 / 50 40 50 30 30
LAREDO 98 77 92 77 90 / 30 40 60 40 50
ALICE 93 74 89 75 88 / 50 50 60 40 50
ROCKPORT 90 78 88 80 88 / 60 60 70 40 40
COTULLA 94 73 91 73 90 / 30 40 40 30 30
KINGSVILLE 93 76 88 76 89 / 60 60 70 50 50
NAVY CORPUS 90 80 87 81 87 / 60 70 70 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 5 AM CDT SUNDAY FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20
TO 60 NM.
&&
86/GW...SHORT-TERM
76/JR...LONG-TERMHazardous weather outlook, Sep 17, 5:13 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 AM CDT FRI SEP 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 513 AM CDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE EXTENDING WELL NORTH OF HURRICANE KARL IN THE SOUTHERN GULF OF MEXICO WILL PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT ACROSS THE COASTAL BEND AND ADJACENT COASTAL PLAINS AND BRUSH COUNTRY. RAINFALL TOTALS TO 1/2 INCH TO 1 1/2 INCHES WILL BE COMMON THROUGH TONIGHT ACROSS THE ENTIRE COASTAL BEND AREA AND LOCALLY HEAVY RAINFALL WITH ISOLATED 2 TO 4 INCH TOTALS IS POSSIBLE. HIGHEST RAINFALL TOTALS WILL LIKELY OCCUR ACROSS COASTAL COUNTIES. CONDITIONS WILL REMAIN RATHER FAVORABLE FOR TROPICAL FUNNELS AND WATERSPOUTS. THERE IS A LOW POTENTIAL FOR BRIEF TORNADO TOUCHDOWNS ASSOCIATED WITH THE TROPICAL FUNNELS OR FOR WATERSPOUTS THAT DEVELOP OVER THE GULF AND MOVE INLAND. HIGH SWELLS FROM HURRICANE KARL WILL BEGIN REACHING THE AREA LATER TODAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED DUE TO THE EXPECTED HIGH SEAS. IN ADDITION...THESE SWELLS WILL PROVIDE INCREASING SURF AND A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP CURRENTS BY EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN IS POSSIBLE OVER THE WEEKEND DUE TO DEEP TROPICAL MOISTURE ACROSS SOUTH TEXAS WELL TO THE NORTH OF HURRICANE KARL. THERE IS ALSO A LOW POTENTIAL FOR ISOLATED WATERSPOUTS AND WEAK TORNADOES THIS WEEKEND. HIGHER THAN NORMAL TIDES WITH POSSIBLE MINOR COASTAL FLOODING ARE POSSIBLE ON SATURDAY DUE TO EFFECTS OF HURRICANE KARL. IN ADDITION...SWELLS ASSOCIATED WITH KARL WILL PROVIDE A MODERATE TO HIGH RISK OR RIP CURRENTS AT AREA BEACHES ON SATURDAY. SEA HEIGHTS AROUND 7 FEET WILL ALSO BE POSSIBLE... LEADING TO SMALL CRAFT ADVISORY CONDITIONS FOR PORTIONS OF THE COASTAL WATERS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, Sep 17, 12:19 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1219 PM CDT FRI SEP 17 2010 TXZ240>242-171800- DUVAL-JIM WELLS-KLEBERG- 1219 PM CDT FRI SEP 17 2010 ...TWO FUNNEL CLOUDS WERE SPOTTED OVER KLEBERG COUNTY... AT 1218 PM CDT...A TRAINED WEATHER SPOTTER REPORTED TWO FUNNEL CLOUDS JUST SOUTH OF KINGSVILLE. AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 2 MILES SOUTHEAST OF RICARDO...OR 8 MILES SOUTH OF KINGSVILLE...MOVING WEST AT 15 MPH. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. GW
Local storm report, Sep 17, 12:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1259 PM CDT FRI SEP 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM FUNNEL CLOUD KINGSVILLE 27.51N 97.86W
09/17/2010 KLEBERG TX TRAINED SPOTTER
SPOTTERS REPORTED A FUNNEL CLOUD AT 1237 PM AND ANOTHER
FUNNEL CLOUD AT 1253 PM NEAR KINGSVILLE.
&&
JRUNYENThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:39 AM CDT | Small Craft Advisory for Hazardous Seas | CRP | 66 hr | |
| Sep 17, 12:40 PM CDT | Tornado Warning | CRP | Kleberg | 35 min |
| Sep 17, 2:02 PM CDT | Areal Flood Advisory | CRP | Victoria | 118 min |
| Sep 17, 2:11 PM CDT | Tornado Warning | CRP | Jim Wells, Live Oak, San Patricio | 34 min |
| Sep 17, 2:51 PM CDT | Areal Flood Advisory | CRP | Nueces | 114 min |
| Sep 17, 3:06 PM CDT | Special Marine Warning | CRP | 114 min | |
| Sep 17, 3:11 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 4 days |
| Sep 17, 3:19 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 116 min |
| Sep 17, 4:20 PM CDT | Areal Flood Advisory | CRP | Webb | 115 min |
| Sep 17, 4:34 PM CDT | Special Marine Warning | CRP | 116 min | |
| Sep 17, 4:42 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Sep 17, 5:00 PM CDT | Areal Flood Advisory | CRP | Kleberg | 60 min |
| Sep 17, 5:39 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Sep 17, 5:58 PM CDT | Areal Flood Advisory | CRP | San Patricio | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.